User Tag List

Page 2 of 2 FirstFirst 12
Results 11 to 14 of 14

Thread: Do painkillers stop pain/blood caused vasovagal syncope?

  1. #11
    No Array Thalassa's Avatar
    Join Date
    May 2009
    6w7 sx
    SEE Fi


    Maybe you should stop taking so much Vicodin.
    "Sentiment without action is the ruin of the soul." - Edward Abbey

    SEE-Fi /Gamma

  2. #12
    insert random title here Array Randomnity's Avatar
    Join Date
    May 2007
    6w5 sp/sx


    Ask a doctor. Logically they should stop pain-caused whatever but not blood-caused whatever, but I don't know, I'm not a doctor.

    Vicodin isn't something to take lightly though. I'd leave it to a doctor to decide whether this would be "lightly", but presumably you're not taking them off-prescription so a doctor is involved.
    -end of thread-

  3. #13
    ish red no longer *sad* Array nightning's Avatar
    Join Date
    Apr 2007


    The thing erased my comments *grumbles*

    This is coming from a pharmacology grad... make of it what you will.

    Some classes of painkillers (COX-2 inhibitors) are associated with increase risk of cardiovascular problems... specifically myocardial infarctions. So if you have disposition for a weak heart, take older generation painkillers (e.g. asprin, ibuprofen) instead.

    Vicodin according to Wikipedia is a mixture of hydrocodone and acetaminophen. It's used for treating moderate to high pain. It's generally safe to use provided you keep to the dosage subscribed by your doctor and do not mix it with any other drugs (including alcohol). It may cause speed up heart rate and dizziness. Again this is worse if you mix it with other drugs that acts on the same system. However, assuming you're young and healthy, you shouldn't get any problems. So if you're in a lot of pain, take it. If you can get away without, take just acetaminophen or nothing at all.

    ps - blood? You mean bleeding? NSAIDS (asprin, ibuprofen, COX-2 inhibitors) impairs blood clotting and prolong use (months on end) can lead to gastrointestinal bleeding. Acetaminophen is a little better... just don't do something silly like taking 20 of them at the same time
    My stuff (design & other junk) lives here:

  4. #14
    Senior Member Array ceecee's Avatar
    Join Date
    Apr 2008


    Quote Originally Posted by Haphazard View Post
    See question.

    I'm talking about vicodin/whatever, not tylenol.
    I'm a little unclear, we're talking about the malfunction of your nervous system causing a drop in blood pressure and fainting, right? Where is the blood?
    I like to rock n' roll all night and *part* of every day. I usually have errands... I can only rock from like 1-3.

Similar Threads

  1. [MBTItm] Mental dualism caused by lack of P/J preference
    By gandalf in forum The NT Rationale (ENTP, INTP, ENTJ, INTJ)
    Replies: 2
    Last Post: 11-13-2011, 05:17 PM
  2. Global Warming, Man made or Naturally caused (And other earth questions)
    By Didums in forum Politics, History, and Current Events
    Replies: 72
    Last Post: 08-14-2008, 11:29 PM
  3. [ENTP] A few problems being an ENTP has caused
    By YoungGun2112 in forum The NT Rationale (ENTP, INTP, ENTJ, INTJ)
    Replies: 10
    Last Post: 05-01-2008, 07:17 PM
  4. What caused this odd communication breakdown?
    By Athenian200 in forum General Psychology
    Replies: 21
    Last Post: 08-22-2007, 05:55 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts